$399.00
This item is currently on backorder but you can still purchase it now and we'll ship as soon as more become available.
 
Next Steps - 2 Day Training - Up your Game with AIM - FRENCH IMMERSION
with Ann Chiasson, author of our new Immersion Teacher's Guides in our Immersion Kits
In this interactive two-day workshop, you will  learn how to take the AIM into all areas of your immersion day and curriculum, while also having the opportunity to put your skills to work by teaching actual immersion lessons to a group of teacher-participants! 


IMPORTANT!!! Up your Game with AIM prerequisites: You are qualified to register for Up Your Game with AIM sessions if you:
  • have implemented the AIM in full for at least one year - two Step Kits minimum
  • introduced all basic written language manipulation activities and are happy with student's ability to complete them 
  • know all the gestures well from Steps 1 and 2 Kits
  • understand how to differentiate through total and partial questions
  • can gesture everything you communicate to your students
What if I do not qualify?
Please register for the Beginner Sessions to further deepen your understanding of the basics of the methodology. There is always something new to learn! As you gain experience with AIM, you come to better understand the concepts explained in the Beginner Sessions, so that you may move forward with your successful implementation.


Cost: $399.00 per teacher / Includes AIM Teacher Training Modules (Value $129.00) or you can bundle with our 1-Day AIM Specialty Sessions for $549.00.

Dates: Sunday, February 6 & Sunday, February 13, 2022
Times: 8:00 a.m. to 2:00 p.m. PST / 11:00 a.m. to 5:00 p.m. EST


PLENARY 8:00am-8:30am PST / 11:00am-11:30pm EST

Day 1 - We will cover the following topics:

  • Establishing and maintaining the target language only rule in immersion
  • Going further with entry routines and motivation systems
  • Adapting and developing daily routines using AIM strategies and techniques
  • Developing a daily schedule that fosters student engagement, participation and motivation
  • Breaking assigned activities down into smaller chunks so that students succeed at maintaining the target language when doing their work
  • Using questioning to increase student fluency (games and other activities)
  • Building story retelling skills at story time
  • Using story books and songs that reinvest pared-down language
  • Using AIM readers as starting points for learning centers in which students succeed at maintaining the target language

Day 2 - We will cover the following topics:
  • Using the non-AIM readers you already have as starting points for learning centers in which students succeed at maintaining the target language
  • Teaching thematic vocabulary in a meaningful and fun way, using AIM techniques and strategies
  • Talking about the benefits of integrating AIM strategies and techniques while teaching different subjects and learn how to do that
  • Discovering math, science, social studies, writing and art activities/lessons and centers from the AIM immersion guide
  • Having a closer look at the AIM language manipulation activities and get a better idea of how to use these with even the youngest students
  • Assessing oral language skills in the immersion classroom
  • Encouraging students to speak about what they are learning in all areas of the curriculum in French….. to each other!

You will receive recordings of the sessions to view at your leisure for 90 days!


    BUNDLE your 2-day training with our 90-minute Specialty Sessions on February 26th!

    1-Day AIM Specialty Sessions (Regular Price $199.00)

    Each session will be 90 minutes long. You will receive a link to each of the 6 live sessions, and can attend whichever ones you likeSince some of these sessions will overlap, you will receive recordings of the sessions to view at your leisure for 90 days!


    Date: February 26, 2022

    PLENARY 7:15 am-7:30 am PST / 10:15 am-10:30am EST


    1. Hands-on Gesture Practice in French with Wendy! (not recorded) - 7:30am-9:00am PST / 10:30am-12:00pm EST
    with Wendy Maxwell, Creator of the AIM

    Prerequisite: For teachers of Core French/FSL or Immersion students (Grades K and up) who have taken the Beginner live online or Beginner in-person training.

    In this 90-minute interactive session, Wendy will review important high-frequency gestures. You will practise teacher-led self-expression, how to vary your gesture reviews, how to conduct Les contraires reviews and some targeted work with gestures relating to grammar. Wendy will also take requests based on the needs/interests of the group!

    2. Assessment with AIM - 7:30am-9:00am PST / 10:30am-12:00pm EST
    with Cheryl Roper, AIM Certified Teacher/Mentor, MS - Curriculum & Instruction, Experienced High School French Teacher, WA State

    Prerequisite: For teachers of Core French/FSL or Immersion students (Grades 5 and up) who have taken the Beginner Foundations or live Beginner Training.

    In this 90-minute session, we will focus on:

    • daily formative assessment and effective use of systems that support the target language only goal
    • how to incorporate meaningful assessments that focus on student growth
    • student self-assessment and goal setting

    3. Games in the AIM Classroom - 9:10pm-10:40pm PST / 12:10pm-1:40pm EST
    with Vicky Mercier, Core French AIM teacher at the TDSB, grades 4-8

    Prerequisite: For teachers of Core French and French Immersion, (Grades 2 and up), who have experience with teaching AIM

    In this 90-minute session, you will learn:

    • a series of fun and engaging games, developed by Dan Bart, Richard Smith Karen Oraas, to motivate your students in the target language
    • strategies to organize and implement a variety of games
    • how games can engage even the most reluctant learner

    4. Grammar and the AIM - 10:50pm-12:20pm PST / 1:50pm-3:20pm EST
    with Edite Sammons, AIM Chief Curriculum Consultant

    Prerequisite: For teachers of Core French/FSL or Immersion students (Grades 3 and up) who have taken the Beginner Foundations or live Beginner Training.

    In this 90-minute session, we will focus on:
    • work with the AIM’s inductive Approach to Grammar
    • use the error correction code to help students reflect on their learning
    • develop improved grammar understanding through targeted gesture reviews

    5. Organizing your Café théâtre - 10:50pm-12:20pm PST / 1:50pm-3:20pm EST
    with Wendy Maxwell, Creator of the AIM

    Prerequisite: For teachers of Core French/FSL or Immersion students (Grades 3 and up) who have attended the Beginner live online or Beginner in-person training.

    In this 90-minute session, we will focus on:

    • learn how to prepare students for the event
    • experience how to organize the flow and series of presentations for the café
    • view footage of all aspects of an authentic café théâtre presentation to parents!

    6. Classroom Management - 12:30pm-2:00pm PST / 3:30pm-5:00pm EST
    with Pauline Galea, AIM certified Teacher/Mentor, host of Parlez avec Pauline

    Prerequisite:For teachers of Core French/FSL or Immersion students (Grades 2 and up) who have taken the Beginner Foundations or live Beginner Training.

    In this 90-minute session, we will focus on:

    • reviewing the AIM strategies and techniques designed to support your classroom management
    • introducing new strategies developed that have worked effectively such as 'le prof du jour'
    • sharing with each other additional systems and strategies that have been effective

     

    --

    Refund Policy: 
    Up to 2 weeks prior 90% refunded.
    No refunds two weeks prior to Winter Institute.